Alert archive / Iowa / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 236, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this severe thunderstorm warning at Aug 21, 2007, 10:35 PM CDT for Cherokee County, Ida County, Iowa. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 21, 2007, 10:35 PM CDT (03:35 UTC)
- Expired
- Aug 21, 2007, 11:02 PM CDT
- In force
- 27 min
- Issued by
- NWS Sioux Falls, SD
- Area
- Counties, with a storm outline in the text
Counties Cherokee County, IA, Ida County, IA
The radar
The Sioux Falls radar (KFSD), 150 km from the middle of the area, began a volume at 03:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 21, 6:47 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 3.6 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2524 J/kg
- Mixed-layer CIN
- -124 J/kg
- Mixed-layer LCL
- 1850 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 172 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KFSD 220335 SVRFSD IAC035-093-220415- /O.NEW.KFSD.SV.W.0236.070822T0335Z-070822T0415Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SIOUX FALLS SD 1035 PM CDT TUE AUG 21 2007 THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN CHEROKEE COUNTY IN NORTHWEST IOWA NORTHERN IDA COUNTY IN NORTHWEST IOWA * UNTIL 1115 PM CDT * AT 1035 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED 4 MILES SOUTH OF QUIMBY...OR ABOUT 18 MILES NORTHWEST OF IDA GROVE...MOVING EAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... HOLSTEIN AROUND 1040 PM CDT... AURELIA AROUND 1050 PM CDT... GALVA AROUND 1055 PM CDT... THIS STORM WILL PRODUCE LARGE HAIL. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT WEDNESDAY MORNING FOR NORTHWEST IOWA. LAT...LON 4245 9540 4270 9540 4273 9571 4249 9573 $$ LIEBL
2 follow-up statements
000
WWUS53 KFSD 220356
SVSFSD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1056 PM CDT TUE AUG 21 2007
IAC035-220406-
/O.CAN.KFSD.SV.W.0236.000000T0000Z-070822T0415Z/
CHEROKEE IA-
1056 PM CDT TUE AUG 21 2007
...THE SEVERE THUNDERSTORM WARNING FOR CHEROKEE COUNTY IS
CANCELLED...
THE STORM HAS EXITED THE COUNTY.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT WEDNESDAY MORNING
FOR NORTHWEST IOWA.
LAT...LON 4248 9552 4248 9560 4249 9562 4249 9570
4253 9571 4256 9570 4255 9546 4256 9540
4246 9539
$$
IAC093-220415-
/O.CON.KFSD.SV.W.0236.000000T0000Z-070822T0415Z/
IDA IA-
1056 PM CDT TUE AUG 21 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM CDT
FOR NORTHERN IDA COUNTY...
AT 1056 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.
THIS STORM WAS LOCATED NEAR GALVA...OR ABOUT 12 MILES NORTH OF IDA
GROVE...MOVING EAST AT 25 MPH.
THIS STORM WILL PRODUCE LARGE HAIL. GO INSIDE A STURDY BUILDING AND
STAY AWAY FROM WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT WEDNESDAY MORNING
FOR NORTHWEST IOWA.
LAT...LON 4248 9552 4248 9560 4249 9562 4249 9570
4253 9571 4256 9570 4255 9546 4256 9540
4246 9539
$$
LIEBL000
WWUS53 KFSD 220402
SVSFSD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1102 PM CDT TUE AUG 21 2007
IAC093-220412-
/O.CAN.KFSD.SV.W.0236.000000T0000Z-070822T0415Z/
IDA IA-
1102 PM CDT TUE AUG 21 2007
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN IDA COUNTY IS
CANCELLED...
THE STORM HAS EXITED THE COUNTY.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT WEDNESDAY MORNING
FOR NORTHWEST IOWA.
LAT...LON 4248 9552 4248 9560 4249 9562 4249 9570
4253 9571 4256 9570 4255 9546 4256 9540
4246 9539
$$
LIEBLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 21, 10:15 PM CDT, 20 minutes earlier.
Area forecast discussion, Aug 21, 10:15 PM CDT, 20 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 1015 PM CDT TUE AUG 21 2007 .DISCUSSION... THUNDERSTORMS ONGOING IN SOUTHEAST PART OF THE CWA. TRAINING ECHOES HAVE ALREADY PRODUCED 3 TO 5 INCHES OF RAIN AND SIGNIFICANT FLOODING AROUND CHEROKEE COUNTY...AND WILL MAINTAIN SOUTHERN PARTS OF FLASH FLOOD WATCH. STORMS LOOK TO BE WINDING DOWN IN LAST HALF HOUR...SO TIMING ON ENDING OF FLASH FLOOD WATCH AT 06Z LOOKS OK. INCREASING MID LEVEL THETA-E ADVECTION COMES BACK INTO SOUTH CENTRAL SD BY LATE TONIGHT...AND HAVE ADDED SLIGHT CHANCE TOWARD DAWN TO LEAD INTO CHANCE POPS WE ARE ALREADY CARRYING FOR WEDNESDAY MORNING ACROSS GREGORY COUNTY. REMAINDER OF FORECAST LOOKS OK AND UPDATES HAVE BEEN SENT. && .AVIATION... GENERALLY VFR CONDITIONS THROUGH THE PERIOD WITH SOME MVFR TO IFR CEILINGS POSSIBLE WITH ANY CONVECTION...ESPECIALLY AT KSUX. SOME MVFR TO IFR VSBYS ALSO POSSIBLE LATE TONIGHT IN DEAD AIR. && .PREV DISCUSSION... NO CHANGES TO THE FLOOD WATCH TONIGHT. MODELS CONTINUE TO COME TOGETHER AND AGREE UPON ANOTHER HEAVY RAIN EVENT WITH SOME SEVERE WEATHER THREAT FOR LATE AFTERNOON INTO THE EVENING. WHILE SHEAR NOT QUITE AS IMPRESSIVE AS LAST NIGHT...STILL PLENTY TO SUPPORT ORGANIZED UPDRAFTS. CAPE PRETTY GOOD THOUGH...EXPECTED TO INCREASE TO ABOUT 3500 J/KG BY LATE AFTERNOON. WILL JUST HAVE TO DEAL WITH A CAP...BUT INCREASING LLJ LATE AFTERNOON AND EARLY EVENING SHOULD OVERCOME THIS. PLACE TO WATCH SHOULD BE SOUTHWEST CWA...WITH AREAS ALONG AND SOUTH OF INTERSTATE 90 HAVING THE BEST POTENTIAL FOR SEVERE...WITH NORTHWEST IOWA IN LINE FOR LONGEST DURATION OF THUNDERSTORMS AND POTENTIAL FOR HEAVY RAIN AS LLJ VEERS AROUND TO THE WSW POSSIBLY ENDUCING SOME TRAINING ECHOES. WENT A LITTLE WARMER THAN GFS GUIDANCE FOR LOWS IN THE SOUTH WHERE CLOUDS AND JUICY BOUNDARY COULD KEEP DEW POINTS HIGHER THAN MODELS EXPECT. WED THRU THU...STILL DEALING WITH A FAST MID TO UPPER FLOW FOR THIS TIME OF YEAR...ORIENTED WSW TO ENE AS A STRONG UPPER RIDGE REMAINS BLOCKED UP IN THE SE CONUS. RATHER STNRY FRONTAL BOUNDARY WL BE FOUND IN THE CENTRAL PLAINS WITH A COOL ANTICYCLONE TO THE NORTH IN S CENTRAL CANADA PROVIDING QUITE A TEMP CONTRAST AT THE SFC. PERIODIC WAVES WL CONT TO MOV EWD FM THE RCKYS INTERACTING WITH THIS STALLED FRONT. SOME STRONG H7-H5 -DIV Q LINGERS OVR THE SRN CWFA WED MORNING ALONG WITH THTE RIDGING AND POSITIVE THTE ADV PROMPTING SOME LOW POPS IN THOSE AREAS...JUST N OF THE STALLED SFC FRONT. THEN AS WED AFTN PROGRESSES...ANOTHER FAIRLY STRONG MID LVL WAVE BEGINS TO MOV EWD FM THE NEB PANHANDLE. THEREFORE HIGHER POPS WL SPREAD EWD LATE WED AFTN AND INTO THE EVENING...WITH THE SRN HALF OF THE FSD FA POSSIBLY RECEIVING MORE ACTIVITY THAN THE NRN HALF CLOSER TO THE WAVY FRONT. LATER WED NIGHT...BOTH THE NAM AND GFS HINT AT ANOTHER UPPER WAVE GENNING UP IN NWRN NEB AND SWRN SD IN THE RR QUAD OF A WELL DEVELOPED JET STREAK OVR ERN ND AND NRN MN. AS THIS SYSTEM PULLS EWD...HIGH POPS AND DECENT RAINFALL ARE WARRANTED FOR OUR SWRN FA FM 06Z-12Z THU...ALONG WITH HIGH POPS AND HEAVY RAIN DEPARTING OUR SE QUARTER WITH THE FIRST S/W. ON THU...THIS AREA STILL REMAINS IN THE RR QUAD OF THE JET STREAK. HOWEVER MODELS DISCREPANCY BEGINS TO TAKE HOLD BETWEEN THE NAM AND GFS...GETTING WORSE BY FRIDAY. THEREFORE ATTM...CHOSE TO KEEP THE HIGHEST POPS IN OUR E AND S...WITH ONE S/W DEPARTING OUR E THU MORNING. OUR NW MAY BEGIN TO SEE SOME CLEARING SKIES BY THU AFTERNOON WITH THE SFC ANTICYCLONE GETTING SLIGHTLY STRONGER NEAR THE CANADIAN BORDER. THE SFC FRONT MAY BE AS FAR S AS SRN NEB AND SRN IA BY THU AFTN. FRIDAY IS DIFFICULT TO FCST ATTM...WITH MAJOR MODEL DISCREPANCY. THE NAM HOLDS AN UPPER TROF BACK IN THE CENTRAL RCKYS 12Z FRI...MOVG IT EWD INTO WRN NEB/ERN CO BY 18Z FRI WHICH THE GFS DOES NOT DISPLAY. THEREFORE PCPN GENS UP PER THE NAM IN OUR WRN FA. NOT TOTALLY BUYING THE NAM SCENARIO YET GIVEN ITS TRACK RECORD BEYOND 48 HRS THIS SUMMER...SO CONTINUED TO PLAY THE FRONT TO OUR S ON FRIDAY INSTEAD OF LOCKING IN ON THE NAM SOLN. WITH THE MURK AND THE CLOUD COVER AROUND...MAX TEMPS SHOULD BE ON THE COOL SIDE OF SEASONAL FOR THE REST OF THIS WEEK. IN THE EXTENDED...MAINLY FOLLOWED THE ECMWF AND GEM SOLN AS THE GFS LOOKED TOO PROGRESSIVE WITH THE NRN STREAM FLOW ESP BY MON AND TUE. IN GENERAL...THE SFC ANTICYCLONE WHICH IS IN THIS AREA MID AND LATE WEEK THIS WEEK SLIDES OFF TO THE E BY SUNDAY...INCREASING THE SLY FLOW SUN NIGHT THRU TUE. AGREE WITH HPC AND PREFERRED HOW THE ECWMF AND GEM DUG THE NEXT STRONG UPPER TROF IN THE WRN CONUS EARLY NEXT WEEK KEEPING THE FRONTAL BOUNDRY TO OUR W. I SEE WHERE THE 12Z GFS HAS STARTED TO LEAN TOWARD THIS SLOWER TREND...QUITE A BIT SLOWER THAN ITS EARLIER RUNS. && .FSD WATCHES/WARNINGS/ADVISORIES... IA...FLASH FLOOD WATCH THROUGH MIDNIGHT 020>022-031-032. MN...NONE. NE...NONE. SD...NONE. && JH
Hazardous weather outlook, Aug 21, 10:36 AM CDT, 11 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 1036 AM CDT TUE AUG 21 2007 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-221200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 1036 AM CDT TUE AUG 21 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... SEVERE WEATHER WILL AGAIN BE POSSIBLE IN NORTHWEST IOWA AND NEARBY LOCATIONS LATE THIS AFTERNOON AND EVENING...WITH MORE GENERAL NON-SEVERE STORMS POSSIBLE NORTH OF INTERSTATE 90. THE MAIN THREAT FROM THESE STORMS WILL BE HAIL TO THE SIZE OF HALF DOLLARS AND WIND GUSTS TO 70 MPH. FLOODING... THUNDERSTORMS LATE THIS AFTERNOON AND EVENING WILL HAVE THE POTENTIAL TO PRODUCE RAINFALL RATES OF 1 TO 2 INCHES PER HOUR...WITH THE HEAVIEST RAIN EXPECTED SOUTH OF A JACKSON TO VERMILLION LINE. BECAUSE THE GROUND IS ALREADY SATURATED... ADDITIONAL FLASH FLOODING WILL BE LIKELY WITH ANY INTENSE RAINFALL. MINOR FLOODING IS ALSO EXPECTED TO OCCUR THIS WEEK ALONG THE LITTLE SIOUX RIVER FROM NORTH OF SPENCER DOWNSTREAM TO AROUND LINN GROVE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS WITH MORE HEAVY RAIN POTENTIAL WILL OCCUR FROM LATE WEDNESDAY INTO THURSDAY MORNING...WITH THE GREATEST THREAT ALONG AND SOUTH OF INTERSTATE 90. THERE WILL ALSO BE AN OUTSIDE THREAT FOR SEVERE HAIL OR WIND...MAINLY SOUTH OF A VERMILLION TO SPENCER LINE. THE CHANCE FOR HEAVY RAIN PRODUCING THUNDERSTORMS WILL CONTINUE INTO EARLY FRIDAY...MAINLY FROM FAR SOUTHEAST SOUTH DAKOTA AND NORTHEAST NEBRASKA...THROUGH NORTHWEST IOWA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE POSSIBLE AFTER 600 PM CDT. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. 08
In the hours before
Local storm report, Aug 21, 8:11 PM CDT, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
811 PM CDT TUE AUG 21 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0805 PM HAIL 1 E SIOUX CITY 42.50N 96.37W
08/21/2007 E0.75 INCH WOODBURY IA EMERGENCY MNGR
SOFT HAIL.
&&
GHLocal storm report, Aug 21, 8:18 PM CDT, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
818 PM CDT TUE AUG 21 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM HAIL 3 S VERMILLION 42.74N 96.93W
08/21/2007 E1.00 INCH CLAY SD LAW ENFORCEMENT
&&
GHLocal storm report, Aug 21, 8:48 PM CDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
848 PM CDT TUE AUG 21 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM FLASH FLOOD MERIDEN 42.79N 95.63W
08/21/2007 CHEROKEE IA TRAINED SPOTTER
4.5 INCHES OF RAIN IS SHORT AMOUNT OF TIME...DITCHES FULL
AROUND MERIDEN. ALSO STEET FLOODING AND SEWERS BACKING UP
IN CHEROKEE.
&&
GHLocal storm report, Aug 21, 9:22 PM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SIOUX FALLS SD
922 PM CDT TUE AUG 21 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM HAIL DANTE 43.04N 98.19W
08/21/2007 E4.25 INCH CHARLES MIX SD TRAINED SPOTTER
EARLIER REPORTS OF 6 TO 8 INCH DIAMETER HAIL IN DANTE HAS
NOT BEEN CONFIRMED AS OF 915 PM.
&&
GHLocal storm report, Aug 21, 10:14 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1014 PM CDT TUE AUG 21 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM HAIL 1 S LAKE ANDES 43.14N 98.54W
08/21/2007 E0.88 INCH CHARLES MIX SD LAW ENFORCEMENT
HAIL REPORT WAS 1.5 MILES SOUTH OF LAKE ANDES
0535 PM HAIL 6 S ARMOUR 43.23N 98.34W
08/21/2007 E0.88 INCH CHARLES MIX SD LAW ENFORCEMENT
0540 PM HAIL WAGNER 43.08N 98.30W
08/21/2007 E1.00 INCH CHARLES MIX SD TRAINED SPOTTER
0542 PM HAIL 1 W WAGNER 43.08N 98.32W
08/21/2007 E1.75 INCH CHARLES MIX SD LAW ENFORCEMENT
0546 PM HAIL WAGNER 43.08N 98.30W
08/21/2007 E2.50 INCH CHARLES MIX SD LAW ENFORCEMENT
0555 PM HAIL DANTE 43.04N 98.19W
08/21/2007 E2.75 INCH CHARLES MIX SD PUBLIC
0559 PM HAIL AVON 43.01N 98.06W
08/21/2007 E1.75 INCH BON HOMME SD PUBLIC
0600 PM HAIL 1 S DANTE 43.03N 98.19W
08/21/2007 E4.25 INCH CHARLES MIX SD TRAINED SPOTTER
BROKEN WINDOWS IN SPOTTERS CAR.
0603 PM HAIL 4 NW DELMONT 43.31N 98.22W
08/21/2007 E1.00 INCH DOUGLAS SD TRAINED SPOTTER
0610 PM HAIL DANTE 43.04N 98.19W
08/21/2007 E4.25 INCH CHARLES MIX SD TRAINED SPOTTER
FEW HAILSTONES LARGER THAN SOFTBALLS BUT EXACT SIZE
UNKNOWN.
0613 PM HAIL 9 NE ARMOUR 43.41N 98.22W
08/21/2007 E1.75 INCH DOUGLAS SD TRAINED SPOTTER
0622 PM HAIL 16 W TYNDALL 42.99N 98.18W
08/21/2007 E1.00 INCH CHARLES MIX SD PUBLIC
WIND GUSTS TO 50 MPH ACCOMPANIED THE HAIL.
0640 PM HAIL 5 E MARTY 42.99N 98.33W
08/21/2007 E0.88 INCH CHARLES MIX SD PUBLIC
0729 PM HAIL 8 W YANKTON 42.89N 97.55W
08/21/2007 E1.75 INCH YANKTON SD LAW ENFORCEMENT
0731 PM HAIL YANKTON 42.89N 97.39W
08/21/2007 E0.88 INCH YANKTON SD TRAINED SPOTTER
0740 PM HAIL YANKTON 42.89N 97.39W
08/21/2007 E0.25 INCH YANKTON SD AMATEUR RADIO
PEA SIZE HAIL IN YANTON FOR 10 MINUTES.
0749 PM HAIL 1 W GAYVILLE 42.89N 97.19W
08/21/2007 E1.00 INCH YANKTON SD EMERGENCY MNGR
0805 PM HAIL 1 E SIOUX CITY 42.50N 96.37W
08/21/2007 E0.75 INCH WOODBURY IA EMERGENCY MNGR
SOFT HAIL.
0815 PM HAIL 3 S VERMILLION 42.74N 96.93W
08/21/2007 E1.00 INCH CLAY SD LAW ENFORCEMENT
0830 PM FLASH FLOOD MERIDEN 42.79N 95.63W
08/21/2007 CHEROKEE IA TRAINED SPOTTER
4.5 INCHES OF RAIN IS SHORT AMOUNT OF TIME...DITCHES FULL
AROUND MERIDEN. ALSO STEET FLOODING AND SEWERS BACKING UP
IN CHEROKEE.
&&
GHLocal storm report, Aug 21, 10:22 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1022 PM CDT TUE AUG 21 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1005 PM HAIL WASHTA 42.58N 95.72W
08/21/2007 E0.88 INCH CHEROKEE IA LAW ENFORCEMENT
&&
PSThe office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 7:35 PM CDT | Severe Thunderstorm Warning | FSD | Woodbury | 55 min |
| Aug 21, 10:45 PM CDT | Severe Thunderstorm Warning | FSD | Buena Vista | 30 min |
| Aug 22, 12:38 AM CDT | Severe Thunderstorm Warning | FSD | Clay | 37 min |
| Aug 22, 3:56 AM CDT | Flash Flood Watch | FSD | Buena Vista, Cherokee, Clay, Dickinson, Ida, O'Brien and 4 more | 35 hr |
| Aug 22, 8:16 AM CDT | Severe Thunderstorm Warning | FSD | Woodbury | 44 min |
| Aug 22, 9:12 AM CDT | Severe Thunderstorm Warning | FSD | Ida, Woodbury | 48 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.